MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ULTRA FAST-FIX ASSEMBLY - CURVED; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

SMITH & NEPHEW, INC. ULTRA FAST-FIX ASSEMBLY - CURVED; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number 72201491
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a meniscus repair surgery, the ultra fast-fix t implant fell out when pushing the knot after suturing.Both implants were removed from the inside the patient using suction.The procedure was resumed using an equivalent s+n backup, after a non-significant delay.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H11 h3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.An analysis of the customer provided image found the tip of the device, with no sutures or anchors visible.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.If any additional information related to this event is received in the future, this investigation will be reopened for further assessment.
 
Additional Manufacturer Narrative
H11 h3, h6 part of the device, used in treatment, was received for evaluation.A visual evaluation showed the device was returned in original packaging with the batch number of the complaint on the label.The t1 and t2 were not returned.A partial suture was returned.The variable depth straw was not returned.Bio debris is present.An analysis of the customer provided image found the tip of the device, with no sutures or anchors visible.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Factors that can contribute to the reported event include failure to fully actuate the device behind the meniscus during implantation.Based on this investigation, the need for corrective action is not indicated.

Brand Name
ULTRA FAST-FIX ASSEMBLY - CURVED
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23820974
Report Number1219602-2025-03227
Device Sequence Number13278682
Product Code GAT
UDI-Device Identifier03596010597205
UDI-Public3596010597205
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K121861
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72201491
Device Lot Number2100030
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by Manufacturer01/08/2026
04/16/2026
Initial Report FDA Received Date12/16/2025
Supplement Report FDA Received Date01/09/2026
04/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age42 YR
Patient SexMale
Patient Weight71 KG